| Model Number |
SMSBTRNDX |
| Medical Device Problem Codes |
Inflation Problem (1310); Leak/Splash (1354); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/19/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a laparoscopic inguinal hernia procedure, in the insulation of the dissection balloon, the valve seal dislodged from the port.The balloon did not inflate, it was leaking gas or air.To resolve the issue, a blunt dissection device with scope was used.There was no patient injury.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the dissector balloon had a hole on the side.The trocar balloon, valve seal, obturators and lock collar appeared intact.The inflation syringe and the insufflation bulb were not received.Functionally, the trocar balloon was inflated, no leaks were detected.The lock collar move up and down the cannula freely and securely locked in place.It was reported that the seal was disengaged.The reported issue could not be confirmed.The most likely cause could not be established from the information available.It was also reported that the balloon would not inflate and leaks.The reported issues were confirmed.The most likely cause could not be established from the information available.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.